Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 10, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 13, 2014, 3:10 PM CDT for Hidalgo County, Texas. It was in force for 80 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2014, 3:10 PM CDT (20:10 UTC)
- Expired
- Sep 13, 2014, 4:30 PM CDT
- In force
- 80 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 62 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 3:15 PM CDT | FLASH FLOOD | Mercedes, TX | EM REPORTED FLASH FLOODING AT 8 STREET AND MISSOURI AVE IN MERCEDES. |
| Sep 13, 3:59 PM CDT | FLASH FLOOD | 1 Ene San Juan, TX | CARS LOCATED AT FRONTAGE AND STEWART ROAD IN SAN JUAN ARE HALF WAY SUBMERGED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 860 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 604 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGUS54 KBRO 132010
FFWBRO
TXC215-132130-
/O.NEW.KBRO.FF.W.0010.140913T2010Z-140913T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT SAT SEP 13 2014
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...MERCEDES...
DONNA...ALAMO.
* UNTIL 430 PM CDT
* AT 309 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
THAT UP TO THREE INCHES OF RAIN HAS FALLEN SINCE 200 PM IN AN AREA
FROM NEAR PHARR TO THE SOUTHERN SIDE OF MERCEDES.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LLANO
GRANDE...MIDWAY SOUTH...NORTH ALAMO...PROGRESO...SCISSORS...SOUTH
ALAMO...VILLA VERDE AND HIGHWAY 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF LOW LYING AREAS AND
INTERSECTIONS. POOR DRAINAGE AREAS ARE MOST AT RISK. DO NOT DRIVE
THROUGH FLOODED ROADS!
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
&&
LAT...LON 2614 9787 2607 9786 2609 9797 2618 9819
2623 9817
$$
JGG2 follow-up statements
896
WGUS74 KBRO 132039
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
339 PM CDT SAT SEP 13 2014
TXC215-132130-
/O.CON.KBRO.FF.W.0010.000000T0000Z-140913T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
339 PM CDT SAT SEP 13 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HIDALGO
COUNTY UNTIL 430 PM CDT...
LOCATIONS AFFECTED INCLUDE...
WESLACO.
SAN JUAN.
MERCEDES.
DONNA.
ALAMO.
AT 335 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS INDICATED
THAT UP TO THREE INCHES OF RAIN HAS FALLEN SINCE 200 PM IN AN AREA
FROM NEAR PHARR TO THE SOUTHERN SIDE OF MERCEDES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR THROUGH 430 PM OVER SOUTHEASTERN HIDALGO COUNTY.
OTHER LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LLANO
GRANDE...MIDWAY SOUTH...PROGRESO...SCISSORS...SOUTH ALAMO AND VILLA
VERDE.
AT 315 PM...THE EMERGENCY MANAGER FOR HIDALGO COUNTY REPORTED THAT
FLASH FLOODING WAS OCCURRING NEAR THE INTERSECTION OF 8TH STREET AND
MISSOURI AVENUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
MOVE TO HIGHER GROUND.
&&
LAT...LON 2614 9787 2607 9786 2609 9797 2618 9819
2623 9817
$$
60008
WGUS74 KBRO 132134
FFSBRO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
434 PM CDT SAT SEP 13 2014
TXC215-132146-
/O.EXP.KBRO.FF.W.0010.000000T0000Z-140913T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HIDALGO TX-
434 PM CDT SAT SEP 13 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
HIDALGO COUNTY HAS BEEN ALLOWED TO EXPIRE...
AT 431 PM CDT...THE HEAVY RAIN PRODUCING THUNDERSTORM ACTIVITY HAS
MOVED NORTH OUT OF THE WARNING AREA. HOWEVER...LIGHT TO MODERATE
SHOWER ACTIVITY PERSISTS OVER SOUTHEASTERN HIDALGO COUNTY.
EXCESS RUNOFF FROM HEAVY RAIN IS DIMINISHING. THE WATER LEVELS HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DON'T BECOME A STATISTIC. TURN AROUND...DON'T DROWN!
IF TRAVELING...DO NOT CROSS FLOODED ROADWAYS OR STREAMS. WHEN
NEARING A FLOOD AREA...TURN AROUND AND DRIVE TO HIGHER TERRAIN.
&&
LAT...LON 2614 9787 2607 9786 2609 9797 2618 9819
2623 9817
$$
60What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:00 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Sep 13, 2:00 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
200 PM CDT SAT SEP 13 2014
...FLASH FLOOD THREAT CONTINUES AS DEEP TROPICAL MOISTURE COMBINES
WITH A COLD FRONT...
.SHORT TERM /NOW THROUGH SUNDAY NIGHT/...
HAZARDS...
FLASH FLOODING...
BAND OF DEEP CONVECTION EMBEDDED WITH VERY DEEP AND RICH TROPICAL
MOISTURE TRAINING FROM EAST SOUTHEAST TO WEST NORTHWEST OVER THE
METROPOLITAN AREAS OVER THE NEXT SEVERAL HOURS. WILL BE A THREAT FOR
VERY HEAVY RAINFALL AND WILL LIKELY SEE AT LEAST SOME FLASH FLOODING
IN THE CITIES AND AN EXTREME EVENT IS AT LEAST POSSIBLE AS THE
ADVANCING FRONT PUSHES UP AGAINST THIS MOISTURE. LARGE AREA OF
STRATIFORM PRECIP CONTINUES BEHIND THE FIRST BAND. WILL CONTINUE
FLASH FLOOD WATCH FOR THE ZONES MENTIONED.
SEVERE WEATHER...
SMALL BUT NOT NEGLIGIBLE RISK FOR WIND DAMAGE/VERY BRIEF TORNADOES
WITH 0-1KM SHEAR AROUND 35 KNOTS ON THE NORTHERN EDGE AND JUST NORTH
OF THE ADVANCING BAND. RADAR HAS SHOWN AT LEAST SOME WEAK MID LEVEL
ROTATION BUT IT HAS NOT MADE IT CLOSE TO THE SURFACE. SOME CELLS
SHOWING BRIEF SIGNS OF MINIATURE SUPERCELL FORMATION. THIS THREAT
SHOULD DIMINISH LATE THIS AFTERNOON BUT MAY ADVANCE WELL INTO DEEP
SOUTH TEXAS.
COASTAL FLOODING/HIGH SURF...
TIDAL LEVELS RUNNING ABOUT A 0.7 FOOT RESIDUAL THIS AFTERNOON SO
WILL LEAVE THE COASTAL FLOOD ADVISORY IN PLACE. SURF VALUES APPEAR
TO BE CLOSE OR ABOVE ADVISORY CRITERIA SO WILL LEAVE THAT IN PLACE
AS WELL.
MARINE...
ROUGH SEAS AND STRONG WINDS IN ADDITION TO NUMEROUS THUNDERSTORMS
THROUGH THIS AFTERNOON/EVENING.
TONIGHT/SUNDAY...
FRONT WILL PUSH THROUGH AND CREATE AT LEAST SOME OVERRUNNING THIS
EVENING AND KEPT PRECIP CHANCES RELATIVELY HIGH. THE INFLUENCE OF IT
AND THE TROPICAL WAVE WANE TOMORROW BUT THERE STILL IS SUFFICIENT
MOISTURE FOR THE POPS INHERITED AND LEFT AS WAS.
.LONG TERM /MONDAY THROUGH FRIDAY/...A BROAD EASTERLY WAVE WILL
SHIFT WEST FROM SOUTH FLORIDA ACROSS THE GULF OVER THE NEXT COUPLE
OF DAYS. SOME STRENGTHENING WILL BE POSSIBLE...BUT SPIN UP PROB IS
LOW. THE FEATURE WILL BRING UNSETTLED WEATHER WEST TOWARD THE TEXAS
COAST SUNDAY NIGHT INTO MONDAY. BELIEVE CURRENT POPS OF 40 PERCENT
ALONG THE COAST ARE SOUND AND NEED NO CHANGE RIGHT NOW. COASTAL
TROUGHING WILL LINGER THROUGH MID WEEK...BUT AS MID LEVEL RIDGING
BUILDS UPSTREAM...CONDITIONS WILL STABILIZE SOMEWHAT...THOUGH NOT
COMPLETELY. WILL MAINTAIN A MENTION OF POPS THROUGH FRIDAY. WOULD
EXPECT SEASONAL WEATHER OTHERWISE.
&&
.MARINE...
NOW THROUGH SATURDAY NIGHT...
ROUGH SEAS WILL REMAIN POSSIBLE AS SOUTHEASTERLY FETCH PUSHES LONGER
PERIOD WAVES INTO THE GULF OF MEXICO. WIND SPEEDS WILL REMAIN AT OR
JUST BELOW ADVISORY CONDITIONS THROUGH THE AFTERNOON. SHOULD BE
BELOW CRITERIA BY THIS EVENING WITH MODERATE WINDS AND SEAS EXPECTED
SATURDAY NIGHT.
MONDAY THROUGH WEDNESDAY...EASTERLY WINDS WILL BE THE NORM THROUGH
THIS PERIOD WITH A SURFACE LOW MOVING ACROSS THE COASTAL WATERS
MONDAY AND EARLY TUESDAY WITH SURFACE TROUGHING PERSISTING INTO
WEDNESDAY. THIS WILL KEEP UNSETTLED WEATHER AROUND AS WELL WITH
SHOWERS AND THUNDERSTORMS POSSIBLE. SEAS WILL EXPERIENCE A SLOW FALL
FROM 4 FEET SUNDAY NIGHT TO 2-3 FEET BY WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 87 78 89 / 50 40 30 40
BROWNSVILLE 76 88 76 90 / 50 40 40 40
HARLINGEN 75 89 75 91 / 50 40 40 40
MCALLEN 75 89 75 92 / 50 40 40 30
RIO GRANDE CITY 74 89 76 91 / 50 40 30 30
SOUTH PADRE ISLAND 79 86 79 88 / 50 40 40 40
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ248-252>257.
COASTAL FLOOD ADVISORY UNTIL 4 AM CDT SUNDAY FOR TXZ256-257.
HIGH SURF ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ256-257.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
170-175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
68/54/65Hazardous weather outlook, Sep 13, 5:32 AM CDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 532 AM CDT SAT SEP 13 2014 TXZ248>257-141045- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 532 AM CDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THE DAY FOR CAMERON...WILLACY...HIDALGO...STARR AND ZAPATA COUNTIES. HEAVY RAIN BANDS MOVING INLAND IN ASSOCIATED WITH A TROPICAL LOW PRESSURE AREA OVER THE SOUTHWEST GULF OF MEXICO WILL HAVE THE POTENTIAL TO PRODUCE FLOODING THIS MORNING WITH RAINFALL AMOUNTS OVER 3 INCHES IN SOME LOCATIONS. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. HIGH SURF ADVISORY REMAINS IN EFFECT TODAY AS WAVES INCREASE AND APPROACH 7 FEET ALONG THE SURF ZONE LATER TODAY. A COASTAL FLOOD ADVISORY REMAINS IN EFFECT TO MINOR OVER WASH OF TIDES LATER THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH AT LEAST TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST SUNDAY THROUGH WEDNESDAY WITH SOME OF THESE STORMS PRODUCING HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REMAIN ALERT FOR CHANGING CONDITIONS AND RELAY ANY OBSERVED SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. GMZ130-132-135-150-155-170-175-141045- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 532 AM CDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS TODAY. SOUTHEAST WINDS NEAR 20 KNOTS AND SEAS APPROACHING 7 FEET TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. GB
In the hours before
Special weather statement, Sep 13, 12:58 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1258 PM CDT SAT SEP 13 2014 TXZ253>257-131830- HIDALGO-INLAND CAMERON-COASTAL CAMERON-COASTAL WILLACY-INLAND 1258 PM CDT SAT SEP 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS. HIDALGO COUNTY IN DEEP SOUTH TEXAS. WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 130 PM CDT... AT 1251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS...20 MILES SOUTH OF MCALLEN...MOVING NORTHWEST AT 25 MPH. AFTERNOON CONVECTION IS ALSO DEVELOPING OVER PORTIONS OF CAMERON...HIDALGO...AND WILLACY COUNTIES AND COULD BECOME STRONG. THESE STORMS ARE CAPABLE OF PRODUCING... GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. LOCATIONS IMPACTED INCLUDE... MCALLEN. WESLACO. VILLA VERDE. SOUTH ALAMO. ALAMO. SAN JUAN. LOPEZVILLE. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 54
Special weather statement, Sep 13, 1:42 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 142 PM CDT SAT SEP 13 2014 TXZ253>257-131930- HIDALGO-INLAND CAMERON-COASTAL CAMERON-COASTAL WILLACY-INLAND 142 PM CDT SAT SEP 13 2014 ...SIGNIFICANT WEATHER ADVISORY FOR... CAMERON COUNTY IN DEEP SOUTH TEXAS. HIDALGO COUNTY IN DEEP SOUTH TEXAS. WILLACY COUNTY IN DEEP SOUTH TEXAS. UNTIL 230 PM CDT... AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG GUSTY SHOWERS WITH EMBEDDED THUNDERSTORMS...OVER NORTHERN CAMERON COUNTY AND EASTERN HIDALGO COUNTIES...MOVING WEST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING... GUSTY WINDS OF 30 TO 40 MPH. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...OR WEATHER.GOV FOR UPDATES. && 54
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 4:12 AM CDT | Special Marine Warning | BRO | 48 min | |
| Sep 13, 1:25 PM CDT | Areal Flood Advisory | BRO | Cameron, Hidalgo, Willacy | 3 hr |
| Sep 13, 3:03 PM CDT | Special Marine Warning | BRO | 57 min | |
| Sep 13, 3:19 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Sep 13, 3:24 PM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
| Sep 13, 3:36 PM CDT | Tornado Warning | BRO | Willacy | 24 min |
| Sep 13, 3:48 PM CDT | Tornado Warning | BRO | Hidalgo | 12 min |
| Sep 13, 3:51 PM CDT | Special Marine Warning | BRO | 84 min | |
| Sep 13, 3:54 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 16 min |
| Sep 13, 4:15 PM CDT | Areal Flood Advisory | BRO | Kenedy | 2 hr |
| Sep 13, 4:15 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 45 min |
| Sep 13, 4:42 PM CDT | Areal Flood Advisory | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 93 min |
| Sep 13, 5:08 PM CDT | Special Marine Warning | BRO | 97 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.